Nexplannon implant removal
I recently had the Nexplannon implant taken out. Though whilst I had the implant I experienced the side effect of heavy, irregular bleeding. I was prescribed the pill (Loestrin) on top of this to help manage the bleeding. I was taking this for roughly 2 years, however as this was not my main contraception I took it very irregularly. I do not mean I would occasionally forget to take it, more that i would take it on and off depending on when I was bleeding. I'm a little older and wiser now and I am really scared that this will cause some infertility problems in the future.
I'm just on the pill now which I take daily and regularly but sometimes I end up taking it for an extra week or extra few days. Is this also an issue?
I'm just hoping that somebody can put my mind to rest, or tell me who I need to see to have this checked.
There are no supporting studies to indicate that that taking Nexplanon and Loestrin together on an intermittent basis affects fertility.
You do not say if the contraceptive pill you are taking is still Loestrin. I am going to assume that you are taking Loestrin.
As you probably know Loestrin is a combined contraceptive pill. If it is taken as recommended then your menstruation cycle settles and is unlikely to affect your periods. If you are planning a pregnancy then you will need to stop taking Loestrin and it is a good idea to wait for 3-4months before you become pregnant.
If you are currently taking Loestrin as you mention a few days to a week extra at the end of each cycle then the contraceptive protection cannot be guaranteed. Please see the guidance below for ‘missed pill’ section of the Loestrin product data
• If one pill is missed during weeks 1, 2 or 3, or if a pack is started 1 day late, the pill should be taken as soon as possible and no additional contraceptive precautions need be taken.
• If more than one pill is missed during weeks 1, 2 or 3, or if a pack is started more than 1 day late, a pill should be taken immediately, daily pills should be continued and additional contraceptive precautions should be taken for the next 7 days;
• if the pills are missed in the first week and unprotected sex has taken place, the woman should discuss with a healthcare professional the use of emergency contraception;
• if the pills are missed in the third week, the current course of pills should be completed and the next pack should be started immediately.
We suggest you should discuss this matter with your GP.
Answered by the Health at Hand nurses